TITLE

On the Use of a Wider Class of Linear Systems for the Design of Constant-Coefficients Semi-Implicit Time Schemes in NWP

AUTHOR(S)
Bénard, P.
PUB. DATE
May 2004
SOURCE
Monthly Weather Review;May2004, Vol. 132 Issue 5, p1319
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The linearization of the meteorological equations around a specified reference state, usually applied in NWP to define the linear system of constant-coefficients semi-implicit schemes, is outlined as an unnecessarily restrictive approach that may be detrimental in terms of stability. It is shown theoretically that an increased robustness can sometimes be obtained by choosing the reference linear system in a wider set of possibilities. The potential benefits of this new approach are illustrated in two simple examples. The advantage in robustness is not obtained at the price of an increased error or complexity.
ACCESSION #
13019643

 

Related Articles

  • Optimal and Efficient Parallel Tridiagonal Solvers Using Direct Methods. Santos, Eunice E. // Journal of Supercomputing;Nov2004, Vol. 30 Issue 2, p97 

    The problem of solving tridiagonal linear systems on parallel distributed-memory environments is considered in this paper. In particular, two common direct methods for solving such systems are considered: odd-even cyclic reduction and prefix summing. For each method, a variety of lower bounds on...

  • Positive realizations on time scales. Bartosiewicz, Zbigniew // Control & Cybernetics;2013, Vol. 42 Issue 2, p315 

    The problem of realization of a linear input-output map as a positive linear system on a time scale is studied. To state the criteria of existence of realization, modified Markov parameters corresponding to the input-output map are introduced. It is necessary for the existence of a positive...

  • The Regular Linear Systems Associated with the Shift Semigroups and Application to Control Linear Systems with Delay. Hadd, S.; Idrissi, A.; Rhandi, A. // Mathematics of Control, Signals & Systems;Sep2006, Vol. 18 Issue 3, p272 

    We investigate the infinite dimensional control linear systems with delays in the state and input. We give a new variation of constants formula when the state and control delay operators are unbounded. We prove the existence of mild and classical solutions of such systems. Our approach is based...

  • Balanced realizations of regime-switching linear systems. Liu, Y.; Yin, G.; Zhang, Q.; Moore, J. // Mathematics of Control, Signals & Systems;Sep2007, Vol. 19 Issue 3, p207 

    In this work, we establish a framework for balanced realization of linear systems subject to regime switching modulated by a continuous-time Markov chain with a finite state space. First, a definition of balanced realization is given. Then a ?-balanced realization is developed to approximate the...

  • Note to the global GMRES for solving the matrix equation AXB = F. Beik, Fatemeh Panjeh Ali // World Academy of Science, Engineering & Technology;Aug2011, Issue 56, p884 

    In the present work, we propose a new projection method for solving the matrix equation AXB = F. For implementing our new method, generalized forms of block Krylov subspace and global Arnoldi process are presented. The new method can be considered as an extended form of the well-known global...

  • On the Coincidence of Two Classes of Linear Systems. Bernshtein, E. // Differential Equations;Aug2005, Vol. 41 Issue 8, p1075 

    In the present paper, we study the problem [1] on the relations (inclusions and equalities) between certain classes of linear systems. Let us give the definitions of these classes.

  • IRREGULAR ISOMONODROMIC DEFORMATIONS FOR GARNIER SYSTEMS AND OKAMOTO'S CANONICAL TRANSFORMATIONS. MARTA MAZZOCCO // Journal of the London Mathematical Society;Oct2004, Vol. 70 Issue 2, p405 

    The paper describes the Garnier systems as isomonodromic deformation equations of a linear system with a simple pole at 0 and a Poincaré rank 1 singularity at infinity. The extension of Okamoto's birational canonical transformations to the Garnier systems in more than one variable and to the...

  • Existence and Stability of Positive Solutions for an Elliptic Cooperative System. Li Jun Hei; Jian Hua Wu // Acta Mathematica Sinica;Oct2005, Vol. 21 Issue 5, p1113 

    By discussing the properties of a linear cooperative system, the necessary and sufficient conditions for the existence of positive solutions of an elliptic cooperative system in terms of the principal eigenvalue of the associated linear system are established, and some local stability results...

  • Guest Editor’s Editorial Computational Science and Scientific Computing. Gravvanis, George A. // Journal of Supercomputing;Jun2003, Vol. 25 Issue 2, p107 

    Introduces articles discussed in the issue of the journal on supercomputing. Derivation of preconditioning techniques based on factorized sparse approximate inverse for solving linear systems of algebraic equations; Introduction of a class of approximate inverse banded matrix techniques;...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics